Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 97, NWS Jackson, KY

July 27, 2014Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2014, 7:24 PM EDT for Fleming County, Rowan County, Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 7:24 PM EDT (23:24 UTC)
Expired
Jul 27, 2014, 8:15 PM EDT
In force
51 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Fleming County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 90 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:00 PM EDTTornado WatchSPC11 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS53 KJKL 272324
SVRJKL
KYC069-205-280015-
/O.NEW.KJKL.SV.W.0097.140727T2324Z-140728T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 815 PM EDT

* AT 722 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COWAN...AND
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELIZAVILLE AND NEPTON AROUND 730 PM EDT.
  CRAINTOWN AND PECKS RIDGE AROUND 735 PM EDT.
  POPLAR PLAINS AROUND 740 PM EDT.
  GODDARD AND HILLSBORO AROUND 745 PM EDT.
  PLUMMERS LANDING AND RINGOS MILLS AROUND 750 PM EDT.
  MUSES MILLS AND SHARKEY AROUND 755 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FLEMINGSBURG JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3846 8386 3848 8380 3842 8352 3839 8345
      3840 8340 3832 8333 3823 8330 3819 8324
      3811 8328 3828 8373 3829 8373 3828 8374
      3832 8386 3836 8388 3835 8391 3845 8399
      3849 8394
TIME...MOT...LOC 2324Z 289DEG 38KT 3842 8392

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

RICHEY
1 follow-up statement
893 
WWUS53 KJKL 272356
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT SUN JUL 27 2014

KYC069-205-280015-
/O.CON.KJKL.SV.W.0097.000000T0000Z-140728T0015Z/
ROWAN KY-FLEMING KY-
756 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLEMING AND NORTHERN ROWAN COUNTIES UNTIL 815 PM EDT...

AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLUMMERS
LANDING...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTZ AND HAYS CROSSING AROUND 800 PM EDT.
  TRIPLETT AND CRANSTON AROUND 805 PM EDT.
  HALDEMAN AND GATES AROUND 810 PM EDT.
  VALE AND ELLIOTTVILLE AROUND 815 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3836 8341 3832 8333 3822 8330 3819 8324
      3819 8326 3818 8325 3811 8328 3828 8373
      3829 8373 3828 8375 3830 8377 3833 8375
      3839 8361
TIME...MOT...LOC 2355Z 289DEG 38KT 3831 8353

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:22 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 27, 6:22 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT SUN JUL 27 2014

.UPDATE...
ISSUED AT 622 PM EDT SUN JUL 27 2014

THE MOST INTENSE ACTIVITY HAS EXITED SOUTH AND SOUTHEAST OUT OF THE
JKL FORECAST AREA. THERE IS STILL UNSTABLE AIR UPSTREAM TRYING TO
ADVECT EASTWARD INTO THE AREA. BASED ON TRENDS...CONFIDENCE IS LOW
FOR ADDITIONAL SIGNIFICANT SEVERE DEVELOPMENT THIS EVENING...BUT
WOULD NOT RULE OUT THE NEED FOR ANOTHER WARNING TO BE ISSUED. AFTER
COORDINATION WITH LMK AND SPC...HAVE LEFT THE TORNADO WATCH IN PLACE
EARLY THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 440 PM EDT SUN JUL 27 2014

SEVERE WEATHER EVENT WAS ONGOING DURING THE AFTERNOON. MAIN THREAT
HAS BEEN LARGE HAIL...WITH REPORTS UP TO SOFTBALL SIZE SO FAR. MODELS
HAVE NOT HANDLED THE CONVECTIVE DEVELOPMENT WELL AT ALL TODAY. HAVE
HIGHLIGHTED THE CURRENT RADAR ACTIVITY FOR HIGH POPS...BLENDING TO
POPS FOR TONIGHT WHICH ARE HIGHEST IN THE SOUTHEAST...WHERE THE
THREAT OF PRECIP PERSISTS THE LONGEST TONIGHT BEFORE STABILIZATION
TAKES PLACE FROM NW TO SE. SEVERE WX THREAT WILL PERSIST INTO THIS
EVENING...WITH STRONG INSTABILITY AND AMPLE SHEAR. THE SHEAR WILL
BECOME LESS DIRECTIONAL AND MORE SPEED AS TIME GOES BY. IN
ADDITION...VERY DRY AIR WILL BE PRESENT IN THE MID LEVELS. THESE
FACTORS WOULD SUGGEST HAIL CONTINUING TO BE THE MOST SIGNIFICANT
THREAT. HOWEVER...WITH STORMS BEING MORE SURFACE BASED LATE IN THE
DAY NOW...WINDS AND EVEN TORNADOES STILL NEED TO BE CONSIDERED.

THE SURFACE COLD FRONT WILL PASS SOUTHEAST OUT OF OUR AREA OVERNIGHT.
RESIDUAL LOW LEVEL MOISTURE WILL STILL BE GETTING SCOURED AWAY ON
MONDAY. FORECAST SOUNDINGS WOULD STILL ALLOW FOR SOME SHOWERS TO POP
UP ON MONDAY AFTERNOON AND INTO THE EVENING. THIS WOULD BE MORE
PROBABLE IN THE NE PART OF THE AREA WHERE MID LEVEL TEMPS WILL BE
COOLEST. MID LEVEL TEMPS MAY PREVENT ANY PRECIP IN OUR FAR SW...AND
WILL LIKELY PREVENT THUNDER ELSEWHERE. ANY PRECIP WILL DIE OUT MONDAY
NIGHT AS HEATING IS LOST AND THE MID LEVEL CAP STRENGTHENS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 256 PM EDT SUN JUL 27 2014

THE MODELS START OUT IN VERY GOOD AGREEMENT WITH AN UPPER LOW OVER
HUDSON BAY WITH AN UPPER TROUGH EXTENDING SOUTH ACROSS WEST VIRGINIA
TO FLORIDA. THERE IS AN UPPER HIGH CENTER OVER WEST TEXAS WITH AN
UPPER RIDGE EXTENDING INTO ALBERTA. AT THE SURFACE...THE BACK END OF
THE PREVIOUS SYSTEM WILL ALREADY BE THROUGH THE AREA. THE UPPER LOW
WILL STAY QUASI STATIONARY AND WITH TIME THE UPPER TROUGH RETROGRADES
A LITTLE TO THE WEST. THIS TYPE OF PATTERN IS CONDUCIVE FOR MCS
DEVELOPMENT TO POSSIBLY THEN MOVE ACROSS THE AREA AS SHORT WAVES MOVE
DOWN THE BACK SIDE OF THE UPPER TROUGH. WITH THIS UPPER HIGH IN
PLACE...THE SEASONABLY COOL WEATHER CONTINUES FOR THE GREAT LAKES AND
THE OHIO VALLEY...WHILE IT WILL BE SWELTERING AND DRY OUT WEST.
THE MODELS ARE IN GOOD AGREEMENT...SO PRETTY MUCH WENT WITH THE MODEL
BLEND AND THEN MADE SOME CORRECTION DUE TO ELEVATION DIFFERENCES. ON
THE DAYS THUNDERSTORMS ARE FORECAST...THE STORMS WILL BE MOSTLY DURING THE
AFTERNOON AND EARLY EVENING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 540 PM EDT SUN JUL 27 2014

SEVERE THUNDERSTORM EVENT WAS ONGOING AT MID AFTERNOON...MAINLY
ACROSS THE SOUTHERN PORTION OF THE JKL FORECAST AREA. THROUGH EARLY
EVENING...THE MOST CONCENTRATED ACTIVITY IS LIKELY TO BE IN THE
SOUTH. HOWEVER...WARM AND VERY HUMID AIR IS ADVECTING TOWARD OUR
NORTHERN COUNTIES FROM THE WEST TO SUPPLY FUEL FOR STORMS. ADDITIONAL
ACTIVITY CAN NOT BE RULED OUT IN THE NORTH...BUT
INITIATION/DEVELOPMENT IS QUESTIONABLE. WHATEVER THUNDERSTORM
ACTIVITY OCCURS...IT WILL DIE OUT FROM NW TO SE DURING THE NIGHT.
IFR WILL OCCUR IN STORMS...AND IT COULD ALSO OCCUR IN PATCHY VALLEY
FOG TOWARD DAWN. OTHERWISE...LARGELY VFR IS FORECAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HAL
SHORT TERM...HAL
LONG TERM...JJ
AVIATION...HAL
Hazardous weather outlook, Jul 27, 4:57 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
457 AM EDT SUN JUL 27 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
457 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A HIGH
POTENTIAL THAT THESE THUNDERSTORMS WILL BE STRONG TO SEVERE INTO
THIS EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL...LOCALIZED FLASH FLOODING...AS WELL
AS ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. BETTER
CHANCES OF THUNDERSTORMS WILL THEN OVERSPREAD ALL OF EASTERN KY
DURING THE DAY ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY OCCURRENCES OF HAIL...DAMAGING
WIND GUSTS...AS WELL AS FLASH FLOODING THROUGH THIS EVENING.

JMW

In the hours before

Local storm report, Jul 27, 5:22 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
522 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             WHITLEY CITY            36.72N 84.48W
07/27/2014  E1.50 INCH       MCCREARY           KY   PUBLIC

&&

JVM
Local storm report, Jul 27, 5:28 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
528 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FUNNEL CLOUD     MARSHES SIDING          36.74N 84.48W
07/27/2014                   MCCREARY           KY   TRAINED SPOTTER

            REPORT OF A ROTATING FUNNEL CLOUD JUST NORTH OF WHITLEY
            CITY IN THE MARSHES SIDING AREA.

&&

JVM
Special weather statement, Jul 27, 5:58 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT SUN JUL 27 2014

KYZ088-113-115-117-118-272230-
KNOTT-LESLIE-LETCHER-PERRY-HARLAN-
558 PM EDT SUN JUL 27 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 630 PM EDT SUNDAY EVENING...

   SOUTH CENTRAL KNOTT...
   EAST CENTRAL LESLIE...
   LETCHER...
   SOUTHEASTERN PERRY AND
   NORTHEASTERN HARLAN.

AT 558 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR HOT SPOT...OR NEAR WHITESBURG...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WHITESBURG
AROUND 605 PM EDT...WRIGHT AROUND 610 PM EDT...AND PAYNE GAP AROUND
615 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
EASTERN KENTUCKY.

GREIF
Local storm report, Jul 27, 6:27 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
627 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     HAIL             NE HISEL                37.56N 84.08W
07/27/2014  E1.00 INCH       JACKSON            KY   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     FOX                     37.76N 84.07W
07/27/2014                   ESTILL             KY   EMERGENCY MNGR

1240 PM     TSTM WND DMG     FURNACE                 37.76N 83.83W
07/27/2014                   POWELL             KY   911 CALL CENTER

            ONE TREE DOWN LITTLE HARDWICKS CREEK AND FURNACE JCT.

0135 PM     HAIL             4 WSW OWINGSVILLE       38.12N 83.83W
07/27/2014  E1.25 INCH       BATH               KY   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL

0138 PM     HAIL             HIATT                   37.42N 84.38W
07/27/2014  E1.50 INCH       ROCKCASTLE         KY   EMERGENCY MNGR

0140 PM     TSTM WND DMG     MOUNT STERLING          38.06N 83.95W
07/27/2014                   MONTGOMERY         KY   911 CALL CENTER

            TREE DOWN NEAR TENNY AVE.

0210 PM     HAIL             ORLANDO                 37.37N 84.27W
07/27/2014  E1.25 INCH       ROCKCASTLE         KY   TRAINED SPOTTER

            IN THE COMMUNITY OF MAPLE GROVE ROAD

0215 PM     HAIL             ANNVILLE                37.32N 83.96W
07/27/2014  E0.88 INCH       JACKSON            KY   EMERGENCY MNGR

0254 PM     HAIL             5 NW MONTICELLO         36.89N 84.91W
07/27/2014  E1.75 INCH       WAYNE              KY   911 CALL CENTER

            IN THE COMMUNITY OF EADSVILLE.

0325 PM     HAIL             BURNING SPRINGS         37.26N 83.80W
07/27/2014  E2.75 INCH       CLAY               KY   PUBLIC

0328 PM     HAIL             MARSHES SIDING          36.74N 84.48W
07/27/2014  E1.50 INCH       MCCREARY           KY   TRAINED SPOTTER

            DAMAGE TO CARS FROM LARGE HAIL.

0329 PM     HAIL             3 S WHITLEY CITY        36.68N 84.48W
07/27/2014  E1.00 INCH       MCCREARY           KY   TRAINED SPOTTER

            IN THE COMMUNITY OF REVELO

0332 PM     FUNNEL CLOUD     3 S WHITLEY CITY        36.68N 84.48W
07/27/2014                   MCCREARY           KY   EMERGENCY MNGR

0335 PM     HAIL             1 E STRUNK              36.63N 84.42W
07/27/2014  E2.75 INCH       MCCREARY           KY   EMERGENCY MNGR

            IN THE COMMUNITY OF MURPHY RIDGE.

0335 PM     HAIL             1 E STRUNK              36.63N 84.42W
07/27/2014  E3.00 INCH       MCCREARY           KY   EMERGENCY MNGR

            IN THE COMMUNITY OF MARSH CREEK.

0335 PM     HAIL             E WHITLEY CITY          36.72N 84.48W
07/27/2014  E2.00 INCH       MCCREARY           KY   TRAINED SPOTTER

0340 PM     HAIL             2 E STRUNK              36.63N 84.40W
07/27/2014  E1.00 INCH       MCCREARY           KY   AMATEUR RADIO

0340 PM     TSTM WND DMG     THOUSANDSTICKS          37.19N 83.43W
07/27/2014                   LESLIE             KY   911 CALL CENTER

            ONE TREE DOWN. POWER LINES DOWN ON RESIDENCE.

0341 PM     HAIL             2 E STRUNK              36.63N 84.40W
07/27/2014  E1.75 INCH       MCCREARY           KY   AMATEUR RADIO

0350 PM     HAIL             1 SW HYDEN              37.15N 83.39W
07/27/2014  E1.00 INCH       LESLIE             KY   FIRE DEPT/RESCUE

0354 PM     TSTM WND DMG     E PEABODY               37.16N 83.59W
07/27/2014                   CLAY               KY   TRAINED SPOTTER

            TREES DOWN DUE TO HIGH WINDS.

0355 PM     HAIL             BEAR BRANCH             37.16N 83.55W
07/27/2014  E4.25 INCH       LESLIE             KY   911 CALL CENTER

0400 PM     HAIL             E PEABODY               37.16N 83.59W
07/27/2014  E1.75 INCH       CLAY               KY   TRAINED SPOTTER

0405 PM     HAIL             BEAR BRANCH             37.16N 83.55W
07/27/2014  E2.75 INCH       LESLIE             KY   EMERGENCY MNGR

0410 PM     HAIL             8 NNE MONTICELLO        36.95N 84.79W
07/27/2014  E1.00 INCH       WAYNE              KY   PUBLIC

            IN THE COMMUNITY OF CONLEY BOTTOM RESORT

0410 PM     HAIL             SSE ESSIE               37.06N 83.45W
07/27/2014  E1.00 INCH       LESLIE             KY   TRAINED SPOTTER

0411 PM     HAIL             ROCK HOUSE              36.90N 82.94W
07/27/2014  E1.00 INCH       HARLAN             KY   EMERGENCY MNGR

0415 PM     HAIL             SSE ESSIE               37.06N 83.45W
07/27/2014  E1.75 INCH       LESLIE             KY   TRAINED SPOTTER

0418 PM     TSTM WND DMG     MOZELLE                 37.00N 83.40W
07/27/2014                   LESLIE             KY   911 CALL CENTER

            TREES DOWN.

0430 PM     HAIL             BRONSTON                36.99N 84.62W
07/27/2014  E1.00 INCH       PULASKI            KY   PUBLIC

0435 PM     HAIL             1 ENE NOLANSBURG        36.93N 83.15W
07/27/2014  E1.00 INCH       HARLAN             KY   TRAINED SPOTTER

0440 PM     HAIL             S SHIELDS               36.89N 83.14W
07/27/2014  E1.00 INCH       HARLAN             KY   TRAINED SPOTTER

0445 PM     HAIL             ALPINE                  36.92N 84.52W
07/27/2014  E1.25 INCH       PULASKI            KY   PUBLIC

0500 PM     HAIL             WHITLEY CITY            36.72N 84.48W
07/27/2014  E1.50 INCH       MCCREARY           KY   PUBLIC

0505 PM     FUNNEL CLOUD     MARSHES SIDING          36.74N 84.48W
07/27/2014                   MCCREARY           KY   TRAINED SPOTTER

            REPORT OF A ROTATING FUNNEL CLOUD JUST NORTH OF WHITLEY
            CITY IN THE MARSHES SIDING AREA.

&&

TBREWER
Special weather statement, Jul 27, 7:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EDT SUN JUL 27 2014

KYZ044-051-052-272345-
ROWAN-BATH-FLEMING-
711 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745
PM EDT SUNDAY EVENING...

   NORTH CENTRAL ROWAN...
   EXTREME NORTH CENTRAL BATH AND
   FLEMING.

AT 711 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRVIEW...OR
14 MILES WEST OF FLEMINGSBURG...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELIZAVILLE
AROUND 720 PM EDT...CRAINTOWN AROUND 725 PM EDT...FLEMINGSBURG AROUND
730 PM EDT...POPLAR PLAINS AROUND 735 PM EDT...GODDARD AROUND 740 PM
EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
EASTERN KENTUCKY.

RICHEY
Local storm report, Jul 27, 7:24 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      BOND                    37.32N 83.99W
07/27/2014                   JACKSON            KY   TRAINED SPOTTER

            UP TO SIX INCHES OF WATER WAS OBSERVED FLOWING OVER DUNN
            ROAD FOR ABOUT 30 MINUTES.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:24 AM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley22 min
Jul 27, 12:06 PM EDTTornado WarningJKLEstill, Powell24 min
Jul 27, 12:13 PM EDTAreal Flood AdvisoryJKLEstill, Lee, Powell, Wolfe4 hr
Jul 27, 12:24 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Owsley, Powell, Wolfe51 min
Jul 27, 12:26 PM EDTSevere Thunderstorm WarningJKLMenifee, Powell, Wolfe23 min
Jul 27, 12:38 PM EDTTornado WarningJKLEstill, Lee37 min
Jul 27, 12:58 PM EDTAreal Flood AdvisoryJKLBreathitt4 hr
Jul 27, 1:03 PM EDTAreal Flood AdvisoryJKLBath, Montgomery4 hr
Jul 27, 1:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Magoffin, Owsley, Perry41 min
Jul 27, 1:14 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery46 min
Jul 27, 1:24 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Rockcastle51 min
Jul 27, 1:36 PM EDTAreal Flood AdvisoryJKLBreathitt, Knott, Perry5 hr
Jul 27, 1:52 PM EDTAreal Flood AdvisoryJKLBreathitt, Magoffin, Menifee, Morgan, Wolfe4 hr
Jul 27, 2:02 PM EDTTornado WarningJKLClay, Jackson, Laurel28 min
Jul 27, 2:03 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Owsley, Rockcastle4 hr
Jul 27, 2:05 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe25 min
Jul 27, 2:08 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry52 min
Jul 27, 2:14 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne46 min
Jul 27, 2:17 PM EDTAreal Flood AdvisoryJKLLetcher3 hr
Jul 27, 2:24 PM EDTFlash Flood WarningJKLJackson, Laurel, Rockcastle4 hr
Jul 27, 2:28 PM EDTTornado WarningJKLWayne32 min
Jul 27, 2:30 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne, Whitley4 hr
Jul 27, 2:37 PM EDTTornado WarningJKLClay, Jackson, Laurel, Rockcastle38 min
Jul 27, 2:56 PM EDTTornado WarningJKLMcCreary, Wayne49 min
Jul 27, 2:59 PM EDTFlash Flood WarningJKLWayne4 hr
Jul 27, 3:11 PM EDTTornado WarningJKLClay, Jackson, Leslie, Perry34 min
Jul 27, 3:26 PM EDTTornado WarningJKLMcCreary, Whitley31 min
Jul 27, 3:28 PM EDTAreal Flood AdvisoryJKLClay, Harlan, Leslie, Letcher, Perry4 hr
Jul 27, 3:29 PM EDTSevere Thunderstorm WarningJKLPulaski46 min
Jul 27, 3:39 PM EDTTornado WarningJKLClay, Leslie51 min
Jul 27, 3:55 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley50 min
Jul 27, 4:03 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne42 min
Jul 27, 4:05 PM EDTTornado WarningJKLClay, Jackson25 min
Jul 27, 4:11 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher49 min
Jul 27, 4:15 PM EDTTornado WarningJKLHarlan, Leslie45 min
Jul 27, 4:19 PM EDTFlash Flood WarningJKLClay4 hr
Jul 27, 4:25 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne35 min
Jul 27, 4:30 PM EDTTornado WarningJKLClay, Leslie, Perry45 min
Jul 27, 4:36 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley39 min
Jul 27, 4:52 PM EDTTornado WarningJKLMcCreary, Whitley38 min
Jul 27, 4:56 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne64 min
Jul 27, 5:05 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne, Whitley6 hr
Jul 27, 5:10 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne35 min
Jul 27, 5:12 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry48 min
Jul 27, 5:27 PM EDTSevere Thunderstorm WarningJKLBell, Whitley41 min
Jul 27, 5:34 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Whitley3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.